MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when removing the guidewire, it became stuck on the stent causing it to unravel and separate leaving a portion of the tip unretrievable inside the patient.The target lesion was located in a non-tortuous and non-calcified bile duct.A st/035/145 (bx/5) amplatz super stiff guidewire was advanced for treatment of biliary stricture angioplasty and stenting, and also removal of previously placed 6fg pigtail drain.During the final part of stenting a biliary obstruction when removing the wire, it got caught on the far end of the stent and unraveled (detached tip was seen on imaging in the duodenum).No attempt was made to retrieve fragment because it was in the duodenum and if free may be expected to pass without complication.If the fragment was still attached to the stent, any attempts to remove may dislodge stent (in non-tortuous location).It was noted that only 3 cm length of wire was visible on x-ray exposure was difficult to see on fluoroscopy.The procedure had already been completed before this occurred, thus procedure was completed successfully.There were no additional interventions as a result, and the patient has fully recovered.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16275569
Report Number2124215-2023-03178
Device Sequence Number4779077
Product Code DQX
UDI-Device Identifier08714729115946
UDI-Public08714729115946
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029766725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown